View Full Version : Anxiety Attacks
yesterday i got up around 8:30 GMT. i left my around 9 and as i was waken to the bus stop i got an anxiety attack which i hadn't had for a few months since i started taking lexapro . i suddenly felt like every one was watching me and it stop for a bit. then came back when i got of the bust at my destination. when was coming home at 4:30pm from a long day at work it kicked in again just as i got off the bus and start walking to my house. so i walked really quick and kept looking around me to see if any one was following me. my heart was beating realy fast and i could feel it.as soon as i got in the house the attack stopped and hasn't came back i don't know what started the attack does any one have any advice on it if it happens again
02-29-2012, 07:20 AM
Sounds to me like you had some scary/random thoughts that you let take control and run wild. Very common...you worried/had the thought that people were watching you and then focused on that. Then you probably got off the bus and started to re-assess why you felt the anxiety and brought all the symptoms back to yourself. It is true with anxiety that if we focus on it we bring it to ourselves. Then you got the typical fast heart rate etc. which calmed down when you got home. I think it's really about changing the way you feel/your reaction to the anxiety. Instead of fearing it, welcome it. Change your mindset, be happy about having these feelings of anxiety. Instead of feeling dread/doom....try to think of it as excitement/an energy rush. A little exercise that works for me (and many others) is to try to make the symptoms worse. Know that they symptoms wont harm you (trust in that) and it will take the fear away. Next time tell yourself...okay my body is putting out some adrenaline. That's all the anxiety really is...a rush of adrenaline/nothing to fear! It's your fear of feeling the fear and the symptoms that are causing it. Take the fear away and the symptoms slowly start to go away. I hope I've helped a little!
02-29-2012, 11:53 AM
Even on the meds you can still get some ocassional anxety but it should be less that whitout the med. Remember, just after starting a med like lexapro your anxiety can increase temporarily for a week or two and then go down lower than before starting the med. Other folks get sleepy, some get a temp. bump up in anxiety/tension. Hang in there with the 10mg lexapro and follow up with you doc as he recommends. Do deep breathing exercises and some ralaxation when and if this happens again.
PM me any time! Alankay
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.